W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Back to Search Results |
| Catalog Number |
VBHR111002A |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a gore® viabahn® endoprosthesis (vsx device) was intended for use in the arm during treatment of an arteriovenous access revision.After the device was advanced through the terumo introducer sheath (size unknown) over an 0.035" bentson guide wire, the physician attempted to deploy the vsx device in the previously implanted arteriovenous access graft (manufacturer unknown).However, after deployment was initiated the deployment line got hung up at the turn around and would not deploy.With no device expansion the vsx device was removed though the introducer sheath.A new vsx device was successfully delivered to complete the case.The patient did not experience any adverse consequences.
Additional Manufacturer Narrative
The manufacturing records were reviewed and documented in the product history task.The device lot met all pre-release specifications.Section h6 updated to reflect completion of investigation.The primary reported device failure, related to a stuck deployment line, could not be independently confirmed as no items were returned for evaluation.Procedural deployment of the device can be impacted by different factors including, but not limited to, zipper integrity and/or delivery system support or stiffness.The root cause of the primary reported stuck deployment line could not be established with the available information.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.